Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 156, NWS Seattle, WA

July 19, 2021

NWS Seattle, WA issued this small craft advisory at Jul 19, 2021, 2:01 AM PDT. It took effect at Jul 19, 2021, 3:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2021, 2:01 AM PDT (09:01 UTC)
In effect from
Jul 19, 2021, 3:00 PM PDT
Expired
Jul 20, 2021, 4:00 AM PDT
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

380 
WHUS76 KSEW 190901
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
201 AM PDT Mon Jul 19 2021

PZZ131-132-191715-
/O.CON.KSEW.SC.Y.0155.000000T0000Z-210719T1000Z/
/O.UPG.KSEW.GL.A.0036.210720T0000Z-210720T0900Z/
/O.NEW.KSEW.SC.Y.0156.210719T2200Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
201 AM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
4 AM PDT TUESDAY...

* WHAT...West winds 20 to 25 kt early this morning. West winds 20
  to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 3 AM PDT early this morning and again from 3 PM 
  this afternoon to 4 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
116 
WHUS76 KSEW 191600
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
900 AM PDT Mon Jul 19 2021

PZZ131-132-200000-
/O.CON.KSEW.SC.Y.0156.210719T2200Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
900 AM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 4 AM PDT TUESDAY...

* WHAT...West winds 20 to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 3 PM this afternoon to 4 AM PDT Tuesday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
761 
WHUS76 KSEW 192208
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
308 PM PDT Mon Jul 19 2021

PZZ133-200615-
/O.EXB.KSEW.SC.Y.0156.210720T0000Z-210720T1700Z/
Northern Inland Waters Including The San Juan Islands-
308 PM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PDT TUESDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 10 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-200615-
/O.CON.KSEW.SC.Y.0156.000000T0000Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
308 PM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...

* WHAT...West winds 20 to 30 kt this evening and tonight.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 3 PM this afternoon to 4 AM PDT Tuesday morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
781 
WHUS76 KSEW 200337
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
837 PM PDT Mon Jul 19 2021

PZZ131-132-201100-
/O.CON.KSEW.SC.Y.0156.000000T0000Z-210720T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
837 PM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
TUESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-201145-
/O.CON.KSEW.SC.Y.0156.000000T0000Z-210720T1700Z/
Northern Inland Waters Including The San Juan Islands-
837 PM PDT Mon Jul 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT
TUESDAY...

* WHAT...South/southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 10 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
821 
WHUS76 KSEW 200934
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
234 AM PDT Tue Jul 20 2021

PZZ131-132-201745-
/O.CON.KSEW.SC.Y.0156.000000T0000Z-210720T1100Z/
/O.NEW.KSEW.SC.Y.0157.210720T2100Z-210721T1100Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
234 AM PDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
4 AM PDT WEDNESDAY...

* WHAT...For the first Small Craft Advisory, west winds 15 to 25 
  kt. For the second Small Craft Advisory, west winds 20 to 30 
  kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 4 AM PDT early this morning, and again from 2 PM 
  this afternoon to 4 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Occasional gusts to 35 kt are possible
  Tuesday evening and night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-201745-
/O.EXT.KSEW.SC.Y.0156.000000T0000Z-210720T1100Z/
/O.NEW.KSEW.SC.Y.0157.210721T0100Z-210721T1100Z/
Northern Inland Waters Including The San Juan Islands-
234 AM PDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY...

* WHAT...For the first Small Craft Advisory, south winds 15 to 
  25 kt. For the second Small Craft Advisory, south winds 20 to 
  30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 4 AM PDT early this morning, and again from 6 PM 
  this evening to 4 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-201745-
/O.NEW.KSEW.SC.Y.0157.210721T0100Z-210721T1100Z/
Admiralty Inlet-
234 AM PDT Tue Jul 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 4 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 8:26 PM PDT, 5 hours 35 minutes earlier.

Area forecast discussion, Jul 18, 8:26 PM PDT, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
826 PM PDT Sun Jul 18 2021

.UPDATE...No changes were needed to the forecast this evening.

Upper level troughing continues to encompass a broad area that
includes the BC and PNW coasts, with an area of closed low
pressure centered within still west of Haida Gwaii. Downstream, a
ridge remains parked over much of the Western US, centered around
the 4 corners. At the surface, onshore flow continues over the PNW
as high pressure continues over the Pacific and lower pressure
remains east of the Cascades.

A subtle shortwave trough noted within the broader scale trough
is responsible for the advection of some high cloud cover/cirrus
this evening, but with its departure into BC tonight, these clouds
will also carry NE with it. Weak onshore flow will still allow
for the development of marine stratus along the Coast overnight,
with some advection into the lower Chehalis Valley and SW
interior. Clouds will erode quickly with all areas experiencing
another sunny day on Monday.

Previous discussion follows with an updated aviation section
(marine forecast is on track, with a SCA for the Central & East
Strait thru 3AM).

Kovacik

&&

.PREV DISCUSSION... /issued 219 PM PDT Sun Jul 18 2021/

.SYNOPSIS...Onshore flow will dominate through the week ahead as
high pressure aloft remains in control over the interior West with
a trough of low pressure to the northwest of the region. This
will keep temperatures near or a little below normal with
conditions remaining largely dry across Western Washington.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...Afternoon temperatures
are a few degrees warmer across most of the area under mostly
sunny skies as upper ridging remains in control over the western
U.S. Surface gradients are virtually identical to this time
yesterday, but less morning clouds and slightly higher heights
have made the difference in temperatures. Monday will be much the
same with any coastal stratus only making limited progress inland
during the morning.

An upper trough digging southward to the west of Haida Gwaii
Monday night will help induce a substantial marine push with low
clouds covering most of the Western Washington lowlands by Tuesday
morning along with some possible coastal drizzle. This will knock
several degrees off of high temperatures, particularly over
interior areas, and any clearing will likely be limited to late in
the day. The upper trough responsible for the marine push will
shift onshore over southern British Columbia on Wednesday keeping
cooler temperatures and at least some cloud cover in the forecast.

.LONG TERM /THURSDAY THROUGH SUNDAY/...High pressure aloft will
gradually rebuild over the area late in the week as upper ridging
strengthens over the Intermountain West. This will lead to a
modest warming trend, but it will be heavily tempered by
continuing low level onshore flow. As we approach the tail end of
the extended forecast period, confidence starts to erode in the
temperature forecast as yet another upper trough poised to our
northwest could bring about another uptick in onshore flow. The
running theme of dry conditions of the past 5 weeks appears to
stay in place...just as climatology would suggest.  27

&&

.AVIATION...A ribbon of high cloud cover over many of the TAF
sites this evening will advect NE overnight, allowing for clear
skies. The exception will be coastal stratus, anticipated to
develop overnight and likely to bring IFR ceilings to HQM. Winds
generally W/NW under 10kts (likely a few kts higher at BLI and
HQM).

KSEA...High clouds this evening giving way to clear skies thru
Monday evening. Winds W/NW under 10kts.

Kovacik

&&

.MARINE...An onshore flow pattern will continue for the next
several days with high pressure off the coast and lower pressure
east of the Cascades. Small craft advisory strength west winds are
expected most days for the Central Strait of Juan de Fuca and
East Entrance with strongest winds each night. Gales are possible
Monday and Tuesday nights and small craft advisory strength
westerly winds will likely bleed into the adjacent Northern Inland
Waters and Admiralty Inlet Area both nights. Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Monday afternoon through late Monday night for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 3 AM PDT Monday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.